Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 326, NWS Tulsa, OK

June 16, 2009Craig County, Nowata County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 16, 2009, 6:25 AM CDT for Craig County, Nowata County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2009, 6:25 AM CDT (11:25 UTC)
Expired
Jun 16, 2009, 7:02 AM CDT
In force
37 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Craig County, OK, Nowata County, OK

The radar

The Tulsa radar (KINX), 69 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2619 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2619 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
1.4
Supercell composite
16.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 4:06 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 16, 4:06 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
406 AM CDT TUE JUN 16 2009

.DISCUSSION...
HOT AND MAINLY DRY WEATHER WILL BE THE RULE THROUGHOUT THE SEVEN
DAY FORECAST PERIOD. WARM FRONT HAS LIFTED NORTH OF THE AREA WHICH
HAS KEPT THE MAIN FOCUS FOR CONVECTION TO THE NORTH AS WELL. WE
ARE STARTING TO SEE SOME DEVELOPMENT ON THE SOUTH END OF THE
COMPLEX IN SOUTHEAST KANSAS SO WILL GO WITH LOW POPS THIS MORNING
FOR PARTS OF FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ANY
REDEVELOPMENT THIS AFTERNOON AND EVENING SHOULD REMAIN TO OUR
NORTH AND NORTHEAST.

A WEAK COLD FRONT IS STILL SLATED TO MOVE ACROSS THE AREA FRIDAY
AND FRIDAY NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY
ACCOMPANY THIS FRONT AS IT PROGRESSES ACROSS THE AREA. ONLY VERY
MINOR COOLING IS EXPECTED FOLLOWING THE FRONTAL PASSAGE.

THE UPPER RIDGE IS STILL FORECAST TO RETROGRADE TO THE ROCKIES BY
NEXT WEEK WHICH IS CLIMATOLOGICALLY A VERY HOT PATTERN FOR US.
HIGHS IN THE MID TO UPPER 90S WITH LOWS IN THE MID TO UPPER 70S
WILL BE COMMON BY THE END OF THE FORECAST PERIOD AND FOR SEVERAL
DAYS BEYOND THE WAY IT APPEARS AT THIS TIME. CANNOT RULE OUT 100
DEGREES IN SOME PLACES SOMETIME NEXT WEEK BUT SINCE THE MOST
RECENT 100 DAY IN JUNE IN TULSA WAS IN 1994...IT IS DIFFICULT TO
FORECAST READINGS THAT WARM THIS FAR EAST THIS EARLY IN THE
SEASON.

DID NOT STRAY FAR FROM GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   97  77  98  78 /  10  10  10  10
FSM   95  74  96  74 /  10  10  10  10
MLC   94  74  95  76 /  10  10  10  10
BVO   97  73  98  74 /  20  10  10  10
FYV   91  72  92  72 /  10  10  10  10
BYV   91  72  92  72 /  20  10  10  10
MKO   95  73  96  74 /  10  10  10  10
MIO   92  74  94  75 /  20  10  10  10
F10   95  74  96  75 /  10  10  10  10
HHW   94  74  95  74 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

SHORT TERM...06
LONG TERM....05

PLATE
Hazardous weather outlook, Jun 16, 4:59 AM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
459 AM CDT TUE JUN 16 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
459 AM CDT TUE JUN 16 2009

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

DANGEROUS HEAT.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
        ONSET...EARLY AFTERNOON.

DISCUSSION...
ONGOING THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS MORNING
ACROSS NORTHEAST OKLAHOMA AND LIKELY INTO NORTHWEST ARKANSAS. WITH
VERY MOIST AND UNSTABLE CONDITIONS ACROSS THIS AREA... STORMS WILL
HAVE THE POSSIBILITY OF ATTAINING SEVERE LIMITS. LARGE HAIL WILL
BE THE PRIMARY THREAT WITH THESE STORMS. THIS ACTIVITY IS
EXPECTED TO DIMINISH LATER THIS MORNING.

HOT AND HUMID CONDITIONS WILL PREVAIL THE REST OF THE DAY. HEAT
INDEX VALUES WILL REACH OVER 100 IN PORTIONS OF NORTHEAST
OKLAHOMA... PARTICULARLY ALONG THE HIGHWAY 75 CORRIDOR FROM TULSA
NORTHWARD.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
WITH A STRONG RIDGE OF HIGH PRESSURE BUILDING ACROSS THE SOUTHERN
PLAINS... HOT AND HUMID CONDITIONS WILL PERSIST DURING THE WEEK.
HEAT INDEX VALUES PUSHING ABOVE 100 WILL BE COMMON THROUGHOUT MUCH
OF THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. $$

In the hours before

Special weather statement, Jun 16, 4:33 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
433 AM CDT TUE JUN 16 2009

OKZ054>056-161000-
NOWATA OK-OSAGE OK-WASHINGTON OK-
433 AM CDT TUE JUN 16 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN NOWATA...WASHINGTON AND CENTRAL OSAGE

AT 433 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHWEST OF PEARSONIA...MOVING EAST AT 30 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3662 9569 3646 9650 3678 9664 3700 9587
TIME...MOT...LOC 0933Z 256DEG 28KT 3670 9652
Special weather statement, Jun 16, 5:04 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
504 AM CDT TUE JUN 16 2009

OKZ054-161030-
OSAGE OK-
504 AM CDT TUE JUN 16 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE

AT 505 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SHIDLER...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...SHIDLER...WEBB CITY...PEARSONIA AND FORAKER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3700 9629 3680 9621 3669 9672 3685 9675
TIME...MOT...LOC 1005Z 253DEG 34KT 3679 9667
Special weather statement, Jun 16, 6:09 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
609 AM CDT TUE JUN 16 2009

OKZ057-058-062-063-161145-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-
609 AM CDT TUE JUN 16 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN DELAWARE...SOUTHEASTERN CRAIG...SOUTHERN OTTAWA AND
     NORTHEASTERN MAYES

AT 610 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHEAST OF VINITA...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CLEORA...GROVE...BERNICE...
AFTON...FAIRLAND...WYANDOTTE...OTTAWA...PEORIA...VINITA AND KETCHUM.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3658 9462 3649 9516 3666 9523 3695 9462
TIME...MOT...LOC 1110Z 252DEG 39KT 3661 9507
Special weather statement, Jun 16, 6:24 AM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
624 AM CDT TUE JUN 16 2009

OKZ061-062-161200-
MAYES OK-ROGERS OK-
624 AM CDT TUE JUN 16 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN ROGERS AND NORTHWESTERN MAYES

AT 625 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF OOLOGAH...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...FOYIL...OOLOGAH...BUSHYHEAD
AND CHELSEA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3636 9533 3633 9580 3640 9581 3643 9579
      3643 9581 3648 9582 3660 9540
TIME...MOT...LOC 1125Z 258DEG 32KT 3640 9576

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 4:33 AM CDTSpecial Weather StatementTSAOsage, Washington27 min
Jun 16, 5:04 AM CDTSpecial Weather StatementTSAOsage26 min
Jun 16, 6:09 AM CDTSpecial Weather StatementTSAOttawa36 min
Jun 16, 6:24 AM CDTSpecial Weather StatementTSARogers36 min
Jun 16, 6:56 AM CDTSpecial Weather StatementTSADelaware34 min
Jun 16, 7:43 AM CDTSpecial Weather StatementTSAAdair, Cherokee62 min
Jun 16, 8:41 AM CDTSpecial Weather StatementTSAAdair64 min
Jun 16, 2:07 PM CDTRiver Flood WarningTSAOttawa4 days

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.